Finding the best prices at pharmacies near you...


Acetaminophen Overdose

Acetaminophen Overdose

 

Acetaminophen overdose occurs when a patient ingests too much acetaminophen, a pain reliever commonly found in both over-the-counter and prescription medication. Acetaminophen is the main active ingredient in Tylenol and is also found in Tempra, Percocet, Liquiprin, and a number of combination cold and flu medication. 

Symptoms of an acetaminophen overdose include appetite loss, abdominal pain, upset stomach, diarrhea, jaundice, nausea, and vomiting. The maximum recommended daily dosage for acetaminophen is 4,000mg (less for children and patients over 65 years of age). The U.S. Food and Drug Administration (FDA) warns exceeding the daily dose could cause damage to the liver. 

In cases of a suspected acetaminophen overdose, call emergency services or the National Capital Poison Center’s Poison Control helpline on 1-800-222-122. Cytoprotectant agents are sometimes given to overdose patients to help prevent or treat liver damage. 


Drugs Used to Treat Acetaminophen Overdose :

Cytoprotectant Agents
Commonly used to treat Acetaminophen Overdose.
Mucolytics
Commonly used to treat Acetaminophen Overdose.
Antidotes, Systemic
Commonly used to treat Acetaminophen Overdose.

Drugs Related to Acetaminophen Overdose :

Cytoprotectant Agents
Commonly used to treat Acetaminophen Overdose.
Mucolytics
Commonly used to treat Acetaminophen Overdose.
Antidotes, Systemic
Commonly used to treat Acetaminophen Overdose.

Blog Posts Related to Acetaminophen Overdose :

US home-based medication errors 'increased by 100%'

The rate of medication errors among US residents has increased by more than 100 percent in recent years, according to a study conducted by The Center for Injury Research and Policy and the Central Ohio Poison Center at Nationwide Children’s Hospital and published in Clinical Toxicology. The...

Read More